MAUDE Adverse Event Report: COOK INC PERC NCIRCLE NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC PERC NCIRCLE NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NTRSE-120038
Medical Device Problem Codes Device Operational Issue (2914); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the perc ncircle nitinol tipless stone extractor basket appears to not open or even extend properly from the distal end.There were no adverse consequences or effects to the patient reported.No further information has been forthcoming despite multiple attempts to obtain patient, device and event details.
 
Additional Manufacturer Narrative
Investigation - evaluation: visual inspection and functional testing of the returned device was conducted during the investigation.A review of complaint history, the device history record, drawings, manufacturing instructions, quality control data, and specifications was also performed.One device was returned for investigation.A functional test determined the device fails to actuate.The basket assembly would not move.There were no kinks or damage to the sheath.The basket was able to be opened using a large amount of force.Once open, the basket would not retract when the handle was released.The cause for the handle sticking and preventing proper operation of the basket could not be determined.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to this event.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.Current controls are in place in manufacturing to assure device functionality prior to shipping.The device history record was reviewed and found there were no non-conformances associated with the complaint device lot number.A review of complaint history revealed this is the only complaint report associated with complaint device lot number 7889809.Based on the provided information a definitive cause issue could not be established.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
PERC NCIRCLE NITINOL TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7288700
Report Number1820334-2018-00452
Device Sequence Number14028731
Product Code FFL
UDI-Device Identifier00827002272347
UDI-Public(01)00827002272347(17)200505(10)7889809
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNTRSE-120038
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/01/2018
Supplement Date Received by Manufacturer04/03/2018
Initial Report FDA Received Date02/22/2018
Supplement Report FDA Received Date04/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1